Back to Journals » Therapeutics and Clinical Risk Management » Volume 4 » Issue 5

Methotrexate-induced cutaneous ulceration in patients with erythrodermic mycosis fungoides

Authors Breneman DL, Storer TJ, Breneman JC, Mutasim DF

Published 10 October 2008 Volume 2008:4(5) Pages 1135—1141

DOI https://doi.org/10.2147/TCRM.S1155


Debra L Breneman1, Timothy J Storer2, John C Breneman3, Diya F Mutasim4

1University of Cincinnati Medical Center, Dept of Dermatology, Cincinnati, Ohio, USA; 2Smith Clinic, Delaware, Ohio, USA; 3University of Cincinnati Medical Center, Dept of Radiology, Division of Radiation Oncology, Cincinnati, Ohio, USA; 4University of Cincinnati Medical Center, Dept of Dermatology, Cincinnati, Ohio, USA

Abstract: Methotrexate-induced cutaneous ulceration has rarely been reported in patients with mycosis fungoides. We report 4 patients with mycosis fungoides who developed cutaneous ulceration as an initial manifestation of methotrexate toxicity. Methotrexate dose at the time of ulceration ranged from 10–60 mg. All 4 patients were erythrodermic, which may have predisposed them to this toxic effect. It is important to recognize cutaneous ulceration as an uncommon, but potentially serious, side effect of methotrexate in these patients, and to differentiate it from ulceration due to progressive lymphoma.

Keywords: mycosis fungoides, methotrexate, ulceration, cutaneous T-cell lymphoma, toxicity

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]